MAUDE Adverse Event Report: COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; EZN DILATOR, CATHETER, URETERAL

COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; EZN DILATOR, CATHETER, URETERAL
Model Number G46168
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, while preparing for a ureteroscopy using a flexor ureteral access sheath it was noticed that the package was not sealed at the bottom, therefore, not sterile.This device was not used.The procedure was completed successfully with another device of the same type.There were no adverse effects to the patient and the patient did not require any additional procedures as a result of this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, specifications, and quality control data.One device was returned for investigation.Visual examination of the package contents confirmed the bottom of the package was open and it did not contain a seal.There was no seal mark.There was no evidence that the package was sealed and then opened post packaging process.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The returned device was found to be open with no evidence of a previous seal.This event can be attributed to an error during the sealing process as this device was not sealed prior to distribution.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted on 23jul2019.

Brand Name
FLEXOR URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
EZN DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8816235
Report Number1820334-2019-01759
Device Sequence Number19454039
Product Code EZN
UDI-Device Identifier00827002461680
UDI-Public(01)00827002461680(17)220115(10)9447677
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K961904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2022
Device Model NumberG46168
Device Catalogue NumberFUS-120045
Device Lot Number9447677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date12/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1